MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALTH CARE 3M¿ UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 05/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter occupation unknown.No sample was returned for evaluation.A device history review performed on 9160f, lot 2021-11ol, confirmed that there were no production issues that would indicate any quality problems with this lot.The customer reported dense body hair was present at the plate site".A photo provided of the used plate appeared to have body hair on the plate.The customer reported the plate was positioned over a metal implant.The product's instructions for use (ifu) states: "to reduce the risk of burns and pressure necroses.Site must be clean, dry, and free of hair.Remove hair at application site." the ifu also states: "to reduce the risk of burns and pressure necroses.Avoid placement over bony prominences, metal prostheses, or scar tissue.".
 
Event or Problem Description
A hospital employee in (b)(6) alleged that a (b)(6)-year-old male patient, weighing (b)(6) kg, underwent a resection of bilateral nasal synechia procedure on (b)(6) 2019.The surgery was 40 minutes in length.The patient was in a supine position during the procedure.The patient had a 3m¿ electrosurgical plate (model 9160f) placed on the anterior portion of his left lower thigh.The plate was reportedly applied far from the surgery site over a metal implant.No skin preparation was performed.Dense body hair was reported to be present at the plate site.The physician reportedly requested an increase of 2x the scalpel power.A bp 150 - ima generator was used.An alarm reportedly sounded during the procedure.The employee alleged a darkened skin lesion with reddened edges was observed on the patient's left thigh intra-op.The injury was approximately 2 cm in size and described as skin cauterization/ 2nd degree burn.The wound was reportedly located under the plate.No patient skin sensitives/allergies were specified.The plate was reportedly removed, without difficulty, from the top to bottom by the cable fixing tab.The employee reported the plate was not adhered well when removed.The generator was evaluated by a biomedical engineer.The customer reported no changes in the equipment were observed.An unspecified burn ointment was prescribed by the surgeon.The patient was discharged and is reportedly undergoing the healing process.

Brand Name
3M¿ UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key9082087
Report Number2110898-2019-00104
Device Sequence Number19540958
Product Code GEI
UDI-Device Identifier10707387462618
UDI-Public10707387462618
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K974553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2021
Device Model NumberN/A
Device Catalogue Number9160F
Device Lot Number2021-11 OL
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age39 YR
Patient Weight79